Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 61, NWS Lincoln, IL

June 10, 20185 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 10, 2018, 2:06 AM CDT for 5 counties in Illinois. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2018, 2:06 AM CDT (07:06 UTC)
Expired
Jun 10, 2018, 2:45 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:08 AM CDTTSTM WND DMGMaquon, ILREPORT OF A TREE DOWN. TIME ESTIMATED BY RADAR.
Jun 10, 2:19 AM CDTTSTM WND DMG1 S Farmington, ILREPORTS OF TREES DOWN, ALONG WITH NUMEROUS SMALL LIMBS. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

266 
WUUS53 KILX 100706
SVRILX
ILC057-095-123-143-175-100745-
/O.NEW.KILX.SV.W.0061.180610T0706Z-180610T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
206 AM CDT SUN JUN 10 2018

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Western Marshall County in central Illinois...
  Northeastern Fulton County in west central Illinois...
  Stark County in north central Illinois...
  Southern Knox County in west central Illinois...
  Peoria County in central Illinois...

* Until 245 AM CDT

* At 204 AM CDT, severe thunderstorms were located along a line
  extending from near Castleton to Elmore to near Knoxville, moving
  southeast at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Peoria, Canton, East Peoria, Bartonville, Chillicothe, Creve Coeur,
  West Peoria, Abingdon, Knoxville, Farmington, Elmwood, Bellevue,
  Princeville, Rome, Wyoming, Dunlap, Cuba, Toulon, Hanna City and
  Glasford.

This includes the following highways...
 Interstate 474 between mile markers 0 and 8.
 Interstate 74 between mile markers 50 and 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
      4092 8947 4079 8957 4070 8955 4060 8969
      4044 9021 4083 9045 4089 9044 4101 9004
      4124 8974 4124 8970
TIME...MOT...LOC 0704Z 326DEG 23KT 4115 8974 4096 9000 4086 9035 

HAIL...<.75IN
WIND...60MPH
 
$$

HJS
2 follow-up statements
927 
WWUS53 KILX 100737
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
237 AM CDT SUN JUN 10 2018

ILC057-095-100747-
/O.CAN.KILX.SV.W.0061.000000T0000Z-180610T0745Z/
Fulton-Knox-
237 AM CDT SUN JUN 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND
SOUTHERN KNOX COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
      4092 8947 4079 8957 4070 8955 4069 8958
      4060 8969 4054 8987 4062 8988 4063 8999
      4105 8999 4124 8974 4124 8970
TIME...MOT...LOC 0737Z 270DEG 23KT 4100 8961 4081 8987 4071 9022 

$$

ILC123-143-175-100745-
/O.CON.KILX.SV.W.0061.000000T0000Z-180610T0745Z/
Marshall-Stark-Peoria-
237 AM CDT SUN JUN 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WESTERN MARSHALL...STARK AND PEORIA COUNTIES...

At 237 AM CDT, severe thunderstorms were located along a line
extending from near Camp Grove to near Brimfield to near London
Mills, moving east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Peoria, East Peoria, Bartonville, Chillicothe, West Peoria, Elmwood,
Bellevue, Princeville, Rome, Wyoming, Dunlap, Toulon, Hanna City,
Glasford, Trivoli, Brimfield, Bradford, West Jersey, Castleton and
Camp Grove.

This includes the following highways...
 Interstate 474 between mile markers 0 and 8.
 Interstate 74 between mile markers 68 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
      4092 8947 4079 8957 4070 8955 4069 8958
      4060 8969 4054 8987 4062 8988 4063 8999
      4105 8999 4124 8974 4124 8970
TIME...MOT...LOC 0737Z 270DEG 23KT 4100 8961 4081 8987 4071 9022 

HAIL...<.75IN
WIND...60MPH
 
$$

Bak
960 
WWUS53 KILX 100746
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
246 AM CDT SUN JUN 10 2018

ILC123-143-175-100755-
/O.EXP.KILX.SV.W.0061.000000T0000Z-180610T0745Z/
Marshall-Stark-Peoria-
246 AM CDT SUN JUN 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...STARK AND
PEORIA COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.

LAT...LON 4118 8964 4115 8964 4115 8960 4092 8934
      4092 8947 4079 8957 4070 8955 4069 8958
      4060 8969 4054 8987 4062 8988 4063 8999
      4105 8999 4124 8974 4124 8970
TIME...MOT...LOC 0745Z 326DEG 23KT 4097 8958 4078 8984 4068 9019 

$$

Bak

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:04 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 10, 1:04 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
104 AM CDT Sun Jun 10 2018

.UPDATE...
Issued at 939 PM CDT Sat Jun 9 2018

Updated short term to fine tune timing of potential precip after
midnight. MCS to the NW slow to evolve into a more SE movement,
and has been progressing more easterly so far. Better mid level
lapse rates well out to the west, along the outflow near Des
Moines. Previous model solutions have been very dominated by a
southeastward progression by a strong cold pool dominance. So far,
the storms are staying to the north along a weak boundary, invof
a pocket of 40kts of 0-6km shear. Not particularly sold on any of
the models at this point, and concerned with the line filling in
to the NW of DVN. Evolution of storms in the next hour likely to
show a better idea of whether it can gain strength with a SErn
surge.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 315 PM CDT Sat Jun 9 2018

A complex forecast scenario is in store for central and southeast
IL the next 24 hours due to various convective boundaries as well
as opportunities for additional storms and models that can't get
a grasp on the conditions. A very strong outflow, from an MCS that
dove south into central IL this morning and was reinforced by
additional convection from west central IL, has push completely
through southeast IL. These storms are expected to exit central
and southeast IL by 22-23z (5-6 pm CDT), leaving a cooler and
rather stable airmass in their wake.

Original thinking was for storms to move into the forecast area
this evening. However, current observations and satellite/radar
trends point to backing off on this until later. Scattered showers
and t-storms could start to pop-up later this evening. With low
level moisture transport fairly weak early tonight, the best
potential for more widespread convection looks to be with the
remnants of activity in north & northeast IA well after midnight.

Similar to this morning, the storm propagation vectors spread the
storms to the SE across the forecast area Sunday morning. The
presence of low level boundaries to interact with periodic mid
level shortwave trofs dropping from the WNW will focus additional
convection in central IL Sunday afternoon and evening.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 241 PM CDT Sat Jun 9 2018

Sunday night into Monday morning, more of the same can be expected
with scattered convection. However, much of the forecast area is
expected to have partly sunny, very warm and humid conditions on
Monday as a strong upper trough from the Pacific NW pushes the
weakening upper ridge over our area. This will also set the stage
for a cold front to push toward central IL Tuesday morning.
Showers and thunderstorms are expected along and ahead of the
front Monday night, and into eastern IL Tuesday.

A less humid and more seasonal airmass is expected for midweek
across the forecast area as high pressure settles across north
central IL. This will be short lived however as a fast westerly
upper flow will bring an upper impulse toward the Midwest
Thursday, giving us another chance for showers/t-storms.

The longer range models show some significant differences for late
next week into the weekend regarding the upper level pattern. The
GFS is much farther west with a digging upper level trough from
Hudson Bay, keeping the Midwest cooler and wetter. The European
and Canadian models keep the trough farther east, which allows for
more upper level ridging - which translates to warmer temperatures
and more spotty, isolated convection. For now, will side with the
European/Canadian solution since it doesn't seem likely that an
upper low/trough from Hudson Bay would dig that far south this
time of year.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1259 AM CDT Sun Jun 10 2018

An MCV over northwest IL had a tail of thunderstorms extending sse
to east of BMI. This band of convection should mostly miss the
central IL airports with CMI being the next closest during next
hour or so, but mostly passing north of CMI. The larger band of
thunderstorms along I-80 in nw IL/Quad Cities is forecast to track
ESE and could clip PIA and BMI after 10-11Z and possibly as far
south as I-72 by 12-14Z. A lull in convection expected again from
late morning through mid afternoon, then return chances of
thunderstorms late afternoon into mid evening as airmass
destabilizes during afternoon heating, starting from 21-23Z and
lasting til 02-04Z. Brief MVFR conditions possible if
thunderstorms occur. South winds 7-12 kts overnight to become sw
at 10-15 kts during day Sunday and then variable around 6 kts
after sunset Sunday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...HJS
SHORT TERM...Miller
LONG TERM...Miller
AVIATION...07
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
310 PM CDT Sat Jun 9 2018

ILZ027>031-036>038-040>042-047>051-101100-
Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford-
310 PM CDT Sat Jun 9 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Severe storms are expected this evening and into tonight across
central Illinois west and northwest of I-55. Damaging winds and
hail will be the primary threat. However, a brief tornado is
possible northwest of the Illinois river early this evening.
Frequent lightning and torrential rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A typical summer-time pattern is expected over the region into early
next week with daily chances for thunderstorms through Tuesday.
There is a marginal risk for strong to locally severe
thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be possible between 4 and 10 pm.

ILZ043>046-052>057-061>063-066>068-071>073-101100-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-
Richland-Shelby-Vermilion-
310 PM CDT Sat Jun 9 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Strong thunderstorms will be possible through tonight. Although
organized severe weather is not anticipated, the stronger storms
will be capable of producing gusty winds, hail, frequent lightning
and torrential rainfall.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A typical summer-time pattern is expected over the region into early
next week with daily chances for thunderstorms through Tuesday.
There is a marginal risk for strong to locally severe
thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:43 AM CDTSevere Thunderstorm WarningILXMcLean, Marshall, Tazewell, Woodford47 min
Jun 10, 3:29 AM CDTSevere Thunderstorm WarningILXMcLean46 min
Jun 10, 4:00 AM CDTSevere Thunderstorm WarningILXChampaign45 min
Jun 10, 9:11 AM CDTSpecial Weather StatementILXLogan49 min
Jun 10, 12:48 PM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Peoria, Tazewell27 min
Jun 10, 1:12 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Menard, Tazewell48 min
Jun 10, 1:16 PM CDTTornado WarningILXMcLean29 min
Jun 10, 1:37 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt38 min
Jun 10, 1:52 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard38 min
Jun 10, 1:56 PM CDTTornado WarningILXChampaign, DeWitt, McLean, Piatt34 min
Jun 10, 2:07 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby38 min
Jun 10, 2:12 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Macon, Moultrie, Piatt48 min
Jun 10, 2:15 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt, Vermilion45 min
Jun 10, 2:26 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon37 min
Jun 10, 2:38 PM CDTTornado WarningILXChampaign, Douglas, Edgar, Vermilion52 min
Jun 10, 3:00 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Douglas, Edgar45 min
Jun 10, 3:13 PM CDTFlash Flood WarningILXVermilion3 hr
Jun 10, 3:13 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper62 min
Jun 10, 3:51 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper54 min
Jun 10, 4:41 PM CDTSevere Thunderstorm WarningILXCass38 min
Jun 10, 4:43 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby20 min
Jun 10, 5:39 PM CDTSevere Thunderstorm WarningILXChristian, Shelby35 min
Jun 10, 6:18 PM CDTSpecial Weather StatementILXChristian42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.